How to treat lichen planopilaris(scalp and nails)?
User rating for this question
I have lichen planipilaris (scalp and nails) and I'm losing my hair because the is causing scarring alopecia. I am also getting diffuse itching and redness and itching in the vaginal area so i assume i have lichen planus of that area too. I am on prednisone (tapering off, currently at 20mg), cellcept and just started doxycycline to help with inflammation as I taper the steroids. I am doing an alkaline first, no gluten, dairy, chemicals or sugar. I am meditating ad journaling got stress. I sm also doinv oil pulling with coconut oil yobremove toxins. it doesn't seem to be working. Suggestions? I would love to get this into remission ASAP.
Posted Mon, 13 Jan 2014 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 39 minutes later
Brief Answer: Details below Detailed Answer: Hello Thanks for the query. You are suffering from an autoimmune disorder. Yes the vaginal area is also getting involved with lichen planus. You need treatment with oral steroids or immuno suppressants. As you are on tapering dose of steroid, so it will be better to start with tablet azathioprine. You can continue with doxycycline for few months but it cannot be continued very long. Please meet your treating doctor and ask him to start you on Tablet azathioprine. Let me know if you have any other doubts. Thank you
Follow-up: How to treat lichen planopilaris(scalp and nails)? 12 hours later
Thank you. i just read about the medinicine you recommended and it sounds the same as Cellcept, which I'm currently on. I see my Rheumstologist tomorrow but would love to hear from you first, to understand if there's a reason I should request that instead of Cellcept? I saw my gynecologist today and she doesn't think it's affecting that area or if it is, its cery mild or early stages. The Lichen Planipilaris on my scalp is proving troublesome however.
Answered by Dr. Rahul Kumar 5 hours later
Brief Answer: Details below Detailed Answer: Hello Thanks for the follow up. cellcept is mycophenolate mofetil. It is also an immuno supprasant but has side effects. It is better to take azathioprine as it is safe. Please meet your doctor and discuss regarding this. Let me know if you have any other doubts. Thank you